MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABIL® BILIARY ENDOPROSTHESIS (SW); CATHETER, BILIARY, DIAGNOSTIC

W.L. GORE & ASSOCIATES GORE VIABIL® BILIARY ENDOPROSTHESIS (SW); CATHETER, BILIARY, DIAGNOSTIC
Catalog Number VSWVH1010
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was requested, however only the gender was reported.
 
Event or Problem Description
It was reported to gore by conmed (cen 5111) that a gore® viabil® biliary endoprosthesis was implanted in a patient during an ercp procedure.It was reported the device migrated eight weeks later.It was reported the stent moved up into the duct and was no longer transpapillary.Additionally, it was reported the patient was seen on (b)(6) 2019 for stent management when it was observed the stent had migrated approximately 5-7 millimeters proximally.
 
Additional Manufacturer Narrative
A2: patient age was reported.It was reported that it is unknown whether the stricture had previously been treated.It was further reported the device migrated proximally, about 1.5cm into the bile duct.Per the viabil instructions for use: hazards and adverse events complications associated with the use of the gore® viabil® biliary endoprosthesis may include complications associated with other biliary endoprostheses, including but not limited to: endoprosthesis misplacement, endoprosthesis migration, endoprosthesis fracture, obstruction of branch ducts, bleeding due to vascular erosion, and endoprosthesis occlusion due to biofilm/sludge formation, extrinsic compression or tumor overgrowth at the endoprosthesis ends.

Brand Name
GORE VIABIL® BILIARY ENDOPROSTHESIS (SW)
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8853609
Report Number3003910212-2019-00216
Device Sequence Number11153430
Product Code FGE
UDI-Device Identifier00733132638819
UDI-Public00733132638819
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170740
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/17/2021
Device Catalogue NumberVSWVH1010
Device Lot Number18598083
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR